Alert archive / Nebraska / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 75, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 8, 2019, 4:44 PM CDT for Lincoln County, Logan County, McPherson County, Nebraska. It was in force for 61 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2019, 4:44 PM CDT (21:44 UTC)
- Expired
- Jun 8, 2019, 5:45 PM CDT
- In force
- 61 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Lincoln County, NE, Logan County, NE, McPherson County, NE
The radar
The North Platte radar (KLNX), 72 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 4:45 PM CDT | HAIL 1.5 | 18 Nnw North Platte, NE | |
| Jun 8, 4:55 PM CDT | HAIL 1.5 | 10 Wsw Stapleton, NE | DELAYED REPORT. RANCHER CALLED IN TO REPORT PING PONG SIZED HAIL AT ONSET OF HAIL. TIME ESTIMATED FROM RADAR. |
| Jun 8, 5:25 PM CDT | TSTM WND GST 58 | 4 N North Platte, NE | . |
| Jun 8, 5:25 PM CDT | TSTM WND GST 58 | 4 N North Platte, NE | |
| Jun 8, 5:26 PM CDT | HAIL 1 | 15 Nne North Platte, NE | . |
| Jun 8, 5:26 PM CDT | HAIL 1 | 15 Nne North Platte, NE | |
| Jun 8, 5:27 PM CDT | HAIL 1 | 12 Ne North Platte, NE | . |
| Jun 8, 5:27 PM CDT | HAIL 1 | 12 Ne North Platte, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 2:51 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.7 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -472 J/kg
- Mixed-layer LCL
- 1633 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
061
WUUS53 KLBF 082144
SVRLBF
NEC111-113-117-082245-
/O.NEW.KLBF.SV.W.0075.190608T2144Z-190608T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
444 PM CDT Sat Jun 8 2019
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
North central Lincoln County in southwestern Nebraska...
Southwestern Logan County in west central Nebraska...
Southeastern McPherson County in west central Nebraska...
* Until 545 PM CDT.
* At 443 PM CDT, a severe thunderstorm was located 7 miles south of
Ringgold, or 13 miles southeast of Tryon, moving southeast at 10
mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
North Platte and Ringgold.
This includes the following highways...
Highway 92 between mile markers 212 and 224.
Highway 97 between mile markers 1 and 22.
Highway 83 between mile markers 85 and 107.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4113 10080 4135 10103 4139 10097 4140 10098
4157 10074 4136 10042
TIME...MOT...LOC 2143Z 319DEG 10KT 4140 10078
HAIL...1.50IN
WIND...60MPH
$$
BJT/CLB1 follow-up statement
958
WWUS53 KLBF 082222
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
522 PM CDT Sat Jun 8 2019
NEC117-082231-
/O.CAN.KLBF.SV.W.0075.000000T0000Z-190608T2245Z/
McPherson NE-
522 PM CDT Sat Jun 8 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MCPHERSON COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern and west central Nebraska.
LAT...LON 4113 10080 4129 10096 4133 10093 4140 10078
4139 10072 4142 10071 4147 10060 4136 10042
TIME...MOT...LOC 2221Z 319DEG 10KT 4132 10069
$$
NEC111-113-082245-
/O.CON.KLBF.SV.W.0075.000000T0000Z-190608T2245Z/
Lincoln NE-Logan NE-
522 PM CDT Sat Jun 8 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTH CENTRAL LINCOLN AND SOUTHWESTERN LOGAN COUNTIES...
At 521 PM CDT, a severe thunderstorm was located 13 miles north of
North Platte Airport, or 13 miles north of North Platte, moving
southeast at 10 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
North Platte.
This includes the following highways...
Highway 97 between mile markers 1 and 13.
Highway 83 between mile markers 85 and 107.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4113 10080 4129 10096 4133 10093 4140 10078
4139 10072 4142 10071 4147 10060 4136 10042
TIME...MOT...LOC 2221Z 319DEG 10KT 4132 10069
HAIL...1.50IN
WIND...60MPH
$$
BJT/CLBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:59 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jun 8, 2:59 PM CDT, 1 hour 45 minutes before
Area Forecast Discussion National Weather Service North Platte NE 259 PM CDT Sat Jun 8 2019 .SYNOPSIS... Issued at 255 PM CDT Sat Jun 8 2019 H5 analysis from earlier this morning had a closed low over the Tennessee Valley with a trough extending south into the northern Gulf of Mexico. This low was south of a ridge of high pressure which extended from the upper midwest to Hudson Bay in Canada. Further west, a deep trough of low pressure extended from northeastern Alberta, south into northern portions of Nevada and Utah. Ht. falls of 50 meters were noted from Salt Lake City to Riverton WY this morning. H5 temperatures in association with the trough very very cold with readings around -25 from Washington state east and southeast to Idaho and Montana. A nice 50 to 70 KT mid level jet streak extended from Nevada into northern Utah and northeast to Glasgow MT. At the surface, a strong cold front was located roughly from Ainsworth to Ogallala as of 2 PM CDT. Showers and thunderstorms have continued to develop well ahead of the front across the northeastern forecast area this morning into the early afternoon hours. So far as of 2 PM CDT, activity along and ahead of the front has been quiet. Skies were mostly cloudy as of 2 PM CDT and temperatures ranged from 61 at Gordon, to 85 at Imperial. && .SHORT TERM...(This evening through Sunday night) Issued at 255 PM CDT Sat Jun 8 2019 In the near term, the main forecast challenges are precipitation chances tonight, then temperatures for Sunday night. For tonight, based on the latest HRRR and 4KM NAM solns, the cold front will be oriented from Naper, to Arnold, to Hayes Center around 7 PM CDT. Thunderstorms will develop and continue INVOF the front through mid evening as the front clears the forecast area by 10 PM CDT. The severe threat will be limited behind the front, however, the threat for thunderstorms will continue through the late evening hours as mid level instability continues across the eastern half of the forecast area. The threat for showers will continue beyond this evening into Sunday morning as the mid level trough of low pressure lifts into the Panhandle and western Dakotas. By midday Sunday, good subsidence develops across the forecast area in the wake of the exiting mid level trough. Dry conditions are expected with highs forecast in the middle 60s. High pressure will build into southeastern Colorado Sunday night. This will lead to light westerly winds across the forecast area. This typically is a good cool air drainage setup. With clear skies and dry air in place, lows will fall quickly after sunset. There is some differences in forecast lows noted with the latest 12z MET and MAV guidance. The MAV guidance is running 2 to 5 degrees warmer compared to the MET guidance. Given the wind setup Sunday night and expected dry air in place, trended the forecast toward the cooler MET guidance. This led to forecast lows ranging from the middle 30s in the western Sandhills, to around 40 in the western forecast area to the lower 40s in the east. ATTM, the coolest lows are 36 at Antioch and 37 at Gordon with 39 at North Platte and 41 at Valentine. The record lows Monday morning for North Platte and Valentine are 38 and 37 respectively. As for frost potential, will leave it out of this forecast package as my coolest low is 36 for Antioch. If this trends lower, may need to insert frost in the forecast and possibly issue a frost advisory. .LONG TERM...(Monday through Saturday) Issued at 255 PM CDT Sat Jun 8 2019 High pressure will build east into Kansas. Southerly winds will increase northwest of the high and in advance of an approaching cold front. After highs in the 60s Sunday, highs will reach into the 70s for Monday. This will be followed by a cold front and increased chances for showers and thunderstorms Tuesday into Tuesday evening. Ridging will build into the western CONUS midweek. Moisture will be limited Wednesday and Thursday and a dry forecast will be continued. Highs Wednesday will be around 70 behind the exiting front, while highs in the upper 70s to near 80 are forecast for Thursday. The next threat for showers and thunderstorms will arrive on Friday as the ridge across the CONUS weakens and a more zonal pattern develops. Low level moisture will return to the forecast area as well, lending support for increased precipitation chances. && .AVIATION...(For the 12Z TAFS through 12Z Sunday morning) Issued at 634 AM CDT Sat Jun 8 2019 Wind shear about 2000 feet above the surface around 40 to 45 kts will continue through mid-morning. Thunderstorm activity will become widespread this afternoon and evening and have put the mention of thunderstorms in the TAF. Winds will switch to the north this afternoon across north central Nebraska and this evening across southwest Nebraska with the frontal passage. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Buttler SHORT TERM...Buttler LONG TERM...Buttler AVIATION...Gomez
Hazardous weather outlook, Jun 8, 3:05 PM CDT, 1 hour 39 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 305 PM CDT Sat Jun 8 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-092015- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 305 PM CDT Sat Jun 8 2019 /205 PM MDT Sat Jun 8 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Strong to severe thunderstorms are likely this evening across a large portion of western and north central Nebraska. The main area of concern for severe storms is south of a line from Ogallala, to Thedford, to O'Neill. Large hail and damaging winds are the main severe threats. The North Platte River upstream from Lake McConaughy continues to run high. Minor flooding is possible as a result. Please refer to the latest Flood Warning for more details. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Our next chance for thunderstorms will be possible for much of the day on Tuesday. At this time the severe weather potential is low. Thunderstorms are possible on Friday. At this time, the threat for severe storms is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte CLB
In the hours before
Special weather statement, Jun 8, 1:40 PM CDT, 3 hours 4 minutes before
Special Weather Statement
National Weather Service North Platte NE
140 PM CDT Sat Jun 8 2019
NEZ038-081930-
Custer NE-
140 PM CDT Sat Jun 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CUSTER COUNTY UNTIL
230 PM CDT...
At 139 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ansley, or 14 miles east of Broken Bow, moving northeast at 25 mph.
Nickel size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Sargent, Ansley, Comstock, Berwyn, Weissert, Westerville, Arcadia
Diversion Dam State Wildlife Management Area and Wescott.
This includes the following highways...
Highway 183 between mile markers 90 and 115.
Highway 2 between mile markers 291 and 294.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4128 9940 4141 9957 4166 9935 4156 9921
4140 9921 4139 9920 4134 9920
TIME...MOT...LOC 1839Z 233DEG 21KT 4137 9936
BJT/CLBSpecial weather statement, Jun 8, 3:13 PM CDT, 1 hour 31 minutes before
Special Weather Statement National Weather Service North Platte NE 313 PM CDT Sat Jun 8 2019 NEZ008-009-082100- Brown NE-Rock NE- 313 PM CDT Sat Jun 8 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL ROCK AND CENTRAL BROWN COUNTIES UNTIL 400 PM CDT... At 313 PM CDT, Doppler radar was tracking a strong thunderstorm 11 miles south of Ainsworth, moving northeast at 20 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Ainsworth, Long Pine and Hofeld Lake. This includes the following highways... Highway 183 between mile markers 194 and 196. Highway 20 between mile markers 237 and 251. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4227 9993 4238 10012 4267 9988 4247 9957 TIME...MOT...LOC 2013Z 221DEG 18KT 4239 9991 BJT/CLB
Special weather statement, Jun 8, 3:15 PM CDT, 1 hour 29 minutes before
Special Weather Statement National Weather Service North Platte NE 315 PM CDT Sat Jun 8 2019 NEZ024-025-036-037-082100- Hooker NE-McPherson NE-Thomas NE-Logan NE- 315 PM CDT Sat Jun 8 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOOKER... NORTHWESTERN LOGAN...NORTHEASTERN MCPHERSON AND SOUTHWESTERN THOMAS COUNTIES UNTIL 400 PM CDT/300 PM MDT/... At 315 PM CDT/215 PM MDT/, Doppler radar was tracking a strong thunderstorm 7 miles northeast of Tryon, moving northeast at 15 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Tryon. This includes the following highways... Highway 92 between mile markers 210 and 213. Highway 97 between mile markers 32 and 40. Highway 83 between mile markers 126 and 128. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && A Severe Thunderstorm Watch remains in effect until 1000 PM CDT/900 PM MDT/ for north central and west central Nebraska. LAT...LON 4150 10080 4159 10104 4184 10085 4169 10046 TIME...MOT...LOC 2015Z 220DEG 11KT 4164 10083 BJT/CLB
Special weather statement, Jun 8, 3:26 PM CDT, 1 hour 18 minutes before
Special Weather Statement National Weather Service North Platte NE 326 PM CDT Sat Jun 8 2019 NEZ009-010-027-028-082115- Loup NE-Holt NE-Garfield NE-Rock NE- 326 PM CDT Sat Jun 8 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ROCK...NORTHEASTERN LOUP...NORTHWESTERN GARFIELD AND SOUTHWESTERN HOLT COUNTIES UNTIL 415 PM CDT... At 325 PM CDT, Doppler radar was tracking a strong thunderstorm 15 miles north of Calamus Reservoir State Recreation Area, or 21 miles north of Burwell, moving northeast at 10 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Carson Lake and Sunfish Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for north central Nebraska. LAT...LON 4195 9921 4213 9941 4234 9914 4208 9885 TIME...MOT...LOC 2025Z 238DEG 7KT 4209 9923 BJT/CLB
Local storm report, Jun 8, 3:45 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
345 PM CDT SAT JUN 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 4 NE TRYON 41.60N 100.89W
06/08/2019 M1.00 INCH MCPHERSON NE PUBLIC
&&Local storm report, Jun 8, 4:36 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
436 PM CDT SAT JUN 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 PM HAIL 9 SE TRYON 41.47N 100.82W
06/08/2019 M1.00 INCH MCPHERSON NE PUBLIC
&&The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 7:04 PM CDT | Special Weather Statement | LBF | Sheridan | 56 min |
| Jun 7, 7:56 PM CDT | Special Weather Statement | LBF | Sheridan | 64 min |
| Jun 7, 9:03 PM CDT | Special Weather Statement | LBF | Sheridan | 57 min |
| Jun 7, 10:10 PM CDT | Special Weather Statement | LBF | Sheridan | 65 min |
| Jun 7, 10:59 PM CDT | Special Weather Statement | LBF | Chase | 61 min |
| Jun 7, 11:09 PM CDT | Special Weather Statement | LBF | Keith | 36 min |
| Jun 8, 1:40 PM CDT | Special Weather Statement | LBF | Custer | 50 min |
| Jun 8, 3:13 PM CDT | Special Weather Statement | LBF | Brown | 47 min |
| Jun 8, 3:15 PM CDT | Special Weather Statement | LBF | Thomas | 45 min |
| Jun 8, 3:26 PM CDT | Special Weather Statement | LBF | Garfield | 49 min |
| Jun 8, 3:34 PM CDT | Severe Thunderstorm Warning | LBF | Logan, McPherson, Thomas | 41 min |
| Jun 8, 4:15 PM CDT | Severe Thunderstorm Warning | LBF | Logan, McPherson | 60 min |
| Jun 8, 4:49 PM CDT | Special Weather Statement | LBF | Rock | 56 min |
| Jun 8, 5:17 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln, Logan | 58 min |
| Jun 8, 5:50 PM CDT | Special Weather Statement | LBF | Garfield, Holt, Loup | 55 min |
| Jun 8, 5:52 PM CDT | Areal Flood Advisory | LBF | Lincoln | 68 min |
| Jun 8, 6:13 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Frontier, Hayes, Lincoln | 47 min |
| Jun 8, 6:23 PM CDT | Areal Flood Advisory | LBF | Hayes | 2 hr |
| Jun 8, 6:47 PM CDT | Special Weather Statement | LBF | Hayes | 43 min |
| Jun 8, 6:52 PM CDT | Areal Flood Advisory | LBF | Lincoln | 87 min |
| Jun 8, 6:59 PM CDT | Special Weather Statement | LBF | Frontier, Hayes | 61 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.